MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VISIPORT PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VISIPORT PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 176673PF
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Codes Radiation Exposure, Unintended (3164); No Code Available (3191)
Date of Event 11/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during sleeve gastrectomy laparoscopic procedure, the device¿s lens was disengaged while being applied on placement of trocars.The surgeon inflated cavity using normal needle insufflation.He was firing the trocar through the mid fascia with no difficulties with no prior incision and no mesh involved.As obturator and camera were removed from the sleeve, it was notice that two wire guides sprung open on the side of the obturator.It was also notice that the glass at the end of the obturator was missing.They inspected inside the cavity showed two pieces of broken glass that were removed laparoscopically.A third piece of glass was found attached to the fascia and was removed laparoscopically.Also several very small prices of metal were seen and removed laparoscopically.The blade however was not visible.The site was extended slightly in order to look for the blade within the abdominal tissue.Three x-rays covering the full abdomen were taken with no indication of the metal blade.Ultimately the blade was found on the floor of the nurse.Surgery time was extended by 120 minutes.Procedure was completed normally using a blunt tip troc ar in place of the visiport cannula.No part of the camera was damaged and the same camera was used throughout the case.Patient is alive with no loss of tissue and just a slightly increased incision surrounding that initial site.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted; the optical trocar lens was disengaged from the device.The lens was received in a sample jar.The cannula, trocar, envelope and circular seal appeared intact.Pmv performed functional testing: the port passed an air leak test.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the disengaged lens may occur when mishandled during clinical application.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISIPORT PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7140605
Report Number9612501-2017-06784
Device Sequence Number19164537
Product Code GCJ
UDI-Device Identifier20884521080642
UDI-Public20884521080642
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K935086
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number176673PF
Device Catalogue Number176673PF
Device Lot NumberJ7G2585X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2017
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR